Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Stomach inflation, loss of appetite, dark stools. What could be the cause?

I m 76 yr old my stomach started betting bigger,loss of appetite ,dark stools ,can t keep my pants fastened at all have to wear with elastic pants, had ultra sound on the 6th of July,had not heard from my doctor, so i called to see if the results were in, I m told they are closed and will not be back until the 24th of July.
Asked On : Fri, 20 Jul 2012
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Gastroenterologist 's  Response
Dear guevarajosi,
I am not sure how long this problem has been going on. Regardless , the
problem seems to be serious enough that you need to follow through about
this as soon as possible. When you say that your stomach is getting bigger,
this could mean you may be developing fluid build up in your abdomen. The
condition is called "Ascitis". This could be a result of liver problems related
to excess alcohol intake and damaged liver or it could be from inflammation
caused by virus infection-Type -B or Type-C hepatitis virus. Dark stools
indicate bleeding either from the lower part of the esophagus (Food tube) or
from the stomach lining due to small ulcers. If this has been going on for
sometime, you could be anemic (Low blood count) and hence loss of appetite
and weakness.
I strongly recommend you seeing the doctor soon and get all the necessary
testing done which will include blood tests, X-ray (CT-Scan) etc.
Wish you all the best
Answered: Fri, 20 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor